Alert archive / Oklahoma / Wind Advisories in 2016
Wind Advisory 10, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Oct 17, 2016, 1:13 PM CDT for 30 counties in Oklahoma. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 17, 2016, 1:13 PM CDT (18:13 UTC)
- Expired
- Oct 17, 2016, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Norman, OK
All 30 counties
Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Cleveland County, OK, Comanche County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harper County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Major County, OK, McClain County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pottawatomie County, OK, Roger Mills County, OK, Washita County, OK, Woods County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 105 km from the middle of the area, began a volume at 18:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 6.2 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1810 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 241 m²/s²
- 0-3 km storm-relative helicity
- 277 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
533 WWUS74 KOUN 171813 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 113 PM CDT MON OCT 17 2016 OKZ004>030-034-035-038-180000- /O.NEW.KOUN.WI.Y.0010.161017T1813Z-161018T0000Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-GREER-KIOWA-COMANCHE- INCLUDING THE CITIES OF...BUFFALO...LAVERNE...ALVA...CHEROKEE... HELENA...CARMEN...MEDFORD...POND CREEK...LAMONT...WAKITA... PONCA CITY...BLACKWELL...SHATTUCK...ARNETT...GAGE...FARGO... WOODWARD...FAIRVIEW...ENID...PERRY...CHEYENNE...HAMMON... SEILING...VICI...TALOGA...LEEDEY...WEATHERFORD...CLINTON... WATONGA...GEARY...OKEENE...KINGFISHER...HENNESSEY...OKARCHE... GUTHRIE...STILLWATER...ELK CITY...SAYRE...CORDELL...BURNS FLAT... SENTINEL...ANADARKO...HINTON...YUKON...CONCHO...EL RENO... MUSTANG...OKLAHOMA CITY...CHANDLER...STROUD...PRAGUE...MEEKER... DAVENPORT...WELLSTON...CHICKASHA...TUTTLE...PURCELL...NEWCASTLE... BLANCHARD...NORMAN...MOORE...SHAWNEE...MANGUM...GRANITE... HOBART...SNYDER...LAWTON 113 PM CDT MON OCT 17 2016 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING...THIS AFTERNOON AND EARLY EVENING. * WINDS...SOUTHERLY 25 TO 35 MPH WITH GUSTS 40 TO 45 MPH. * IMPACTS...DIFFICULT DRIVING FOR HIGH PROFILE OR LIGHT-WEIGHT VEHICLES AND VISIBILITIES MAY BE REDUCED DUE TO AREAS OF BLOWING DIRT. * OTHER IMPACTS...LIGHT WEIGHT OBJECTS SUCH AS TRASH CANS MAY BE DISPLACED. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$
1 follow-up statement
937 WWUS74 KOUN 180006 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 706 PM CDT MON OCT 17 2016 OKZ004>030-034-035-038-180115- /O.EXP.KOUN.WI.Y.0010.000000T0000Z-161018T0000Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-GREER-KIOWA-COMANCHE- INCLUDING THE CITIES OF...BUFFALO...LAVERNE...ALVA...CHEROKEE... HELENA...CARMEN...MEDFORD...POND CREEK...LAMONT...WAKITA... PONCA CITY...BLACKWELL...SHATTUCK...ARNETT...GAGE...FARGO... WOODWARD...FAIRVIEW...ENID...PERRY...CHEYENNE...HAMMON... SEILING...VICI...TALOGA...LEEDEY...WEATHERFORD...CLINTON... WATONGA...GEARY...OKEENE...KINGFISHER...HENNESSEY...OKARCHE... GUTHRIE...STILLWATER...ELK CITY...SAYRE...CORDELL...BURNS FLAT... SENTINEL...ANADARKO...HINTON...YUKON...CONCHO...EL RENO... MUSTANG...OKLAHOMA CITY...CHANDLER...STROUD...PRAGUE...MEEKER... DAVENPORT...WELLSTON...CHICKASHA...TUTTLE...PURCELL...NEWCASTLE... BLANCHARD...NORMAN...MOORE...SHAWNEE...MANGUM...GRANITE... HOBART...SNYDER...LAWTON 706 PM CDT MON OCT 17 2016 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY WAS ALLOWED TO EXPIRE... SUSTAINED WINDS OF 15 TO 25 MPH... GUSTING TO 30 MPH WILL REMAIN POSSIBLE INTO THE OVERNIGHT HOURS. $$ KURTZ
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Oct 17, 12:50 PM CDT, 23 minutes earlier.
Area forecast discussion, Oct 17, 12:50 PM CDT, 23 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1250 PM CDT MON OCT 17 2016
.AVIATION...
A gusty south wind will continue through the afternoon with
high clouds. This evening through Tuesday morning, a cold front
will bring a wind shift to all TAFS. The front will enter
northwest Oklahoma around 3-5Z.
A few models/soundings indicate low clouds and some fog may form
just ahead and behind the front, but this appears to be overdone.
Therefore, VFR conditions are expected over the next 24 hours.
&&
.PREV DISCUSSION... /issued 1144 AM CDT MON OCT 17 2016/
UPDATE...
ADJUSTED TEMPS AND WINDS FOR TODAY.
DISCUSSION...
WE INCREASED TEMPERATURES A FEW DEGREES ACROSS FAR WESTERN OKLAHOMA
AND ADJACENT PARTS OF NORTHERN TEXAS FOR THIS AFTERNOON AND ALSO
INCREASED WIND SPEEDS. MARGINAL WIND ADVISORY CONDITIONS OCCURRING
ACROSS CENTRAL OKLAHOMA BUT A SLOW WEAKENING TREND IS EXPECTED
THIS AFTERNOON. WINDS WEST OF DRYLINE ARE EXPECTED TO INCREASE
THIS AFTERNOON AS DEEP MIXING CONTINUES.
PREV DISCUSSION... /issued 638 AM CDT MON OCT 17 2016/
DISCUSSION...
AVIATION...
Strong south winds will remain gusty through the day and ahead of
a weak cold front which will enter northwest Oklahoma early
Tuesday. The front will bring a wind shift to north that will
spread into central Oklahoma around 181200.
PREV DISCUSSION... /issued 259 AM CDT MON OCT 17 2016/
DISCUSSION...
Extremely hot weather is expected again today, particularly in the
dry air mass that will move across northwest Oklahoma today.
Temperatures around 100 degrees are expected again, but winds will
be slightly stronger today. A red flag warning for critical fire
weather conditions exists there. The dryline is expected to stay
confined to northwest Oklahoma which will keep the excessively
humid airmass in place over most of the rest of Oklahoma. Even so,
temperatures in the moist airmass will reach 20 degrees above
late-October normals this afternoon. A weak front arrives early
Tuesday to northwest Oklahoma and moves into the southern half
later Tuesday. The most significant change will be a modestly
drier and slightly less hot airmass. On Wednesday, an upper
trough will become more defined in the westerlies over the Rockies
and bring another front into Oklahoma Thursday. This stronger
system will bring temperatures back to normals Thursday and Friday
and a good, chance for rain and thunder in southeast Oklahoma
later Wednesday and Thursday as the front passes to the south.
Models suggest that the heat dome will again move toward Oklahoma
from the southwest next weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 63 81 59 79 / 0 0 10 10
Hobart OK 58 81 55 79 / 0 0 0 0
Wichita Falls TX 65 85 62 83 / 0 0 0 20
Gage OK 53 79 47 74 / 0 0 0 0
Ponca City OK 61 80 54 77 / 0 0 10 10
Durant OK 69 88 68 86 / 0 0 0 20
&&
.OUN Watches/Warnings/Advisories...
OK...Red Flag Warning until 7 PM CDT this evening for OKZ004-005-009-
010-014.
TX...None.
&&Hazardous weather outlook, Oct 17, 11:50 AM CDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1150 AM CDT MON OCT 17 2016 OKZ004>048-050>052-TXZ083>090-181030- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1150 AM CDT MON OCT 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT... .FIRE WEATHER... RECORD HIGH TEMPERATURES...VERY DRY AIR AND GUSTY SOUTHWEST WINDS WILL CREATE CRITICAL WILDFIRE DANGERS ACROSS NORTHWEST AND PORTIONS OF WEST-CENTRAL OKLAHOMA THIS AFTERNOON. ELEVATED WILDFIRE DANGERS ARE EXPECTED ELSEWHERE WITH HOT TEMPERATURES AND STRONG SOUTHERLY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... .THUNDERSTORMS... THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS WEDNESDAY AFTERNOON THROUGH EARLY THURSDAY. NO SEVERE WEATHER IS EXPECTED. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
Nearby
Wind Advisories in Oklahoma, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.